MAUDE Adverse Event Report: ALERE SAN DIEGO HENRY SCHEIN HCG URINE CASSETTE; HCG PREGNANCY TEST

ALERE SAN DIEGO HENRY SCHEIN HCG URINE CASSETTE; HCG PREGNANCY TEST
Model Number FHC-102
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that a (b)(6) patient had a false negative result when using the henry schein hcg urine cassette.An unknown confirmatory lab method was performed with a positive result, unknown quant.Although requested, no other information has been provided.There was no report of patient harm.Medications: thyroid medication , prenatal vitamin, progesterone, and albuterol.
 
Additional Manufacturer Narrative
Product available, waiting customer response for return.Results pending completion of the investigation.
 
Additional Manufacturer Narrative
Update to d9: returned to manufacturer: 5/26/2022.Retained and returned devices from the reported lot number were tested with qc cut-off standards (25 miu/ml) and high-hcg clinical urine samples (203.8-247 iu/ml).The results were read at 3 minutes and all devices yielded the expected positive results.No false negative results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of either retention or returned product.Complaints are tracked and trended on a monthly basis.Per the package insert: a first morning urine specimen is preferred since it generally contains the highest concentration of hcg; however, urine specimens collected at any time of the day may be used.False negative results may occur when the levels of hcg are below the sensitivity level of the test.Very dilute urine specimens, as indicated by a low specific gravity, may not contain representative levels of hcg.If pregnancy is still suspected, a first morning urine specimen should be collected 48 hours later and tested.This test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.

Brand Name
HENRY SCHEIN HCG URINE CASSETTE
Common Device Name
HCG PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO
9975 summers ridge rd
san diego CA 92121
Manufacturer Contact
monika burrell
9975 summers ridge road
san diego, CA 92121
8588052506
MDR Report Key14380887
Report Number2027969-2022-00026
Device Sequence Number6725218
Product Code JHI
UDI-Device Identifier10304040024109
UDI-Public(01)10304040024109(17)230731(10)HCG1082064
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K993317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberFHC-102
Device Catalogue Number9004073
Device Lot NumberHCG1082064
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer09/15/2022
Initial Report FDA Received Date05/12/2022
Supplement Report FDA Received Date09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALBUTEROL; PRENATAL VITAMIN; PROGESTERONE; THYROID MEDICATION
Patient Age33 YR
Patient SexFemale